Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 12:35 PM CDT for Texas County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 10, 2021, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
County Texas County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
903
WWUS83 KSGF 101735
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021
MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...
At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Mountain View...
Willow Springs... Cabool...
Houston... Summersville...
Raymondville... Huggins...
Arroll... Bucyrus...
Elk Creek... Eunice...
Yukon... Hartshorn...
Clear Springs... Solo...
Pine Crest... Simmons...
Bendavis... Success...
LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232
$$
AngleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:21 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 10, 11:21 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1121 AM CDT Sat Jul 10 2021 .UPDATE... Issued at 1105 AM CDT Sat Jul 10 2021 An area of showers/tstms over central/sw MO associated with a MCV/disturbance will continue southeast. Some heavier rainfall rates are occurring on the southern portion of the convection and now also seeing some some stronger isolated updrafts now over northeast OK where instability is stronger. An outflow boundary is now laying out west-east over eastern KS into southwest MO and will watch that area for redevelopment with afternoon sfc heating. High res models re-develop convection toward 21z/4 pm over this area. Shear/instability profiles support intensifying discrete cells initially with large hail with moderate-strong instability 2500-3000+ j/kg if we can get temperatures into the mid 80s. Damaging winds gusts will be possible as storms organized into lines/bows that move sse over the southern-southwest cwfa late this afternoon/evening through about 02z/9pm. && .SHORT TERM...(Today and tonight) Issued at 227 AM CDT Sat Jul 10 2021 A very complex and somewhat lower confidence forecast today into tonight, mainly regarding the severe weather and flooding details. Confidence is high though that we will see precip. Early this morning the area had MCS's to the northwest and east of the area. A large MCS across northeast Kansas into northwest Missouri was aided by incoming shortwave energy and a low level jet. An additional MCS was located across southeastern Missouri. While high res models have done ok with the eastern MCS, they are doing poorly with the western MCS. The eastern MCS has produced a western moving outflow boundary, which was roughly from near Warsaw to Lebanon to Salem. While ample instability was present across the area, there is capping aloft. High res models continue to weaken the MCS to the northwest of the area early this morning as it moves into our area. Given the capping aloft, think this is plausible however do think it will stay strong enough for at least some severe potential across the far northwest and northern CWA this morning (4am-9am ish). Mainly along and north of Highway 54. Damaging winds would be the main threat. Not seeing a widespread severe threat at this point but will continue to monitor the latest trends. Otherwise it has remained very mild across the area with temps in the middle to upper 70s across the large part of the area. As we head through the morning, we will need to see what happens with the MCS north of our area, if it indeed weakens then we will be left with at least one outflow boundary along with a large cirrus cloud shield, which would likely keep any precip isolated to scattered and a slower temp rise. 00z HREF guidance is in decent agreement that by afternoon, we could see stronger destabilization, especially across the southwest half of the area. A 50kt 500mb jet noses into the western part of the area by mid to late afternoon, with a surface front moving into the northwest part of the CWA near that time also. There could also be other remnant outflow boundaries around to focus precip. RAP and NAM develop between 2000-3000ML CAPE with about 40-50kts of 0-6km shear across the area. Therefore ingredients are there for severe thunderstorms, however the question is exactly where and when will the most intense storms be. 00Z HREF guidance has strong support for severe storms to develop from west central Missouri, back into southeast Kansas and northeast Oklahoma as early as mid afternoon, and then move east southeast through southern Missouri through the evening. This is in response to that incoming mid level jet providing lift for storms to break the cap along the front. Damaging winds to 70 mph would be the primary threat, however can not rule out a few storms with large hail to the size of golf balls. Forecast soundings generally show southwest surface winds, which should keep the tornado threat pretty low, however will need to monitor for any local boundary interactions. This is all supported by the latest Enhanced risk by SPC. While storm motions will be fairly quick, PW values will be near 1.8 in, therefore high rainfall rates could lead to some localized flash flooding. Not seeing a signal for widespread flash flooding at this time and will continue to hold off on any Watch unless a stronger signal develops. WPC precip guidance continues to show a widespread 1-3 inches across a large part of the area through tonight. Frequent cloud to ground lightning will definitely be a threat therefore those with outdoor plans today and tonight will want to pay attention and move indoors as storms approach. Again, stay up on the forecast today as there could be some severe weather as early as this morning, with a lull during the day and more stronger storms by mid to late afternoon. This is an unusually strong/deep upper level system moving in, therefore models will likely struggle to resolve all the features correctly. .LONG TERM...(Sunday through Friday) Issued at 227 AM CDT Sat Jul 10 2021 The upper level low will be overhead for Sunday, and we are expecting mostly cloudy conditions with at least scattered showers for most of the day, especially the afternoon and evening. There will likely be enough instability for a few storms however no severe weather is expected at this time. High temperatures in the 70s are likely across most of the area, with the exception of far southern Missouri. This is at least 10 degrees below average for the time of year. The upper low moves very little on Monday with a near repeat expected, however not expecting as much precip with temps a few degrees warmer, however still below average. The low gets pushed off to the northeast on Tuesday with the area warming up for mid week. NBM showing a decent spread in potential highs, either in the middle 80s to low 90s. This appears to be due to the potential for disturbances to move in from the west. Therefore the potential exists for unsettled weather for mid to late week however confidence is low at this time. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 626 AM CDT Sat Jul 10 2021 VFR conditions are expected until this afternoon when the chance for showers and thunderstorms arrives. Severe storms are possible this afternoon and evening. Ceilings and vis will be reduced in thunderstorms however for now have gone with prob30 and vicinity wording due to the uncertainty in timing. Ceilings will likely lower into MVFR overnight into Sunday morning. Winds today will start out southerly, becoming northwesterly overnight into Sunday morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...DSA SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, Jul 10, 5:39 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 539 AM CDT Sat Jul 10 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 539 AM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will continue this morning across central Missouri, or locations along and north of Highway 54. Severe weather is not expected with this activity however lightning, gusty winds and brief heavy rainfall are possible. More intense thunderstorms may develop as early as mid afternoon across southeast Kansas into western Missouri. These storms would then continue to move southeast through southern Missouri this evening. Damaging winds of 60-70 mph and large hail up to the size of golf balls are likely in the most intense storms. The threat for tornadoes is very low at this time. Frequent cloud to ground lightning is likely. Locations south of a Pittsburg Kansas to Springfield to Gainesville line have the highest potential for severe weather. Locally heavy rainfall and flash flooding will be possible this evening, especially in the more flood prone areas of the Ozarks. Widespread flooding is not expected at this time. Afternoon heat index values in the middle 90s are possible across far southern Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated thunderstorms will be possible on a daily basis through early next week. Heat index values will rise back into the upper 90s by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed later today across southeast Kansas and southwest Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Jul 10, 8:53 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
853 AM CDT Sat Jul 10 2021
KSZ073-MOZ066-101445-
Bourbon KS-Vernon MO-
853 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHERN VERNON
COUNTIES UNTIL 945 AM CDT...
At 852 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prescott to Moran. Movement was southeast
at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Uniontown... Walker...
Schell City... Fulton...
Redfield... Richards...
Mapleton... Deerfield...
Metz... Harwood...
Stotesbury... Harding...
Petersburg... Porterville...
Xenia... Horton...
This includes Interstate 49 between mile markers 89 and 107.
LAT...LON 3804 9508 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3804 9419
3806 9415 3805 9412 3786 9409 3776 9462
3767 9462 3768 9509
TIME...MOT...LOC 1352Z 333DEG 32KT 3811 9474 3793 9515
DSASpecial weather statement, Jul 10, 11:51 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Springfield MO
1151 AM CDT Sat Jul 10 2021
MOZ080-090-091-101730-
Dallas MO-Greene MO-Webster MO-
1151 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER...SOUTHERN
DALLAS AND NORTHEASTERN GREENE COUNTIES UNTIL 1230 PM CDT...
At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Grove, or 9 miles northwest of Marshfield, moving southeast at
45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Marshfield... Fair Grove...
Niangua... Olive...
Elkland... Rader...
Bassville... March...
Charity...
This includes Interstate 44 between mile markers 94 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
&&
LAT...LON 3736 9319 3755 9318 3750 9285 3748 9285
3748 9269 3732 9268 3727 9270 3726 9268
3718 9268
TIME...MOT...LOC 1650Z 294DEG 37KT 3741 9305
AngleSpecial weather statement, Jul 10, 12:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021
MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...
At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mountain Grove... Mountain View...
Willow Springs... Cabool...
Houston... Summersville...
Raymondville... Huggins...
Arroll... Bucyrus...
Elk Creek... Eunice...
Yukon... Hartshorn...
Clear Springs... Solo...
Pine Crest... Simmons...
Bendavis... Success...
LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232
AngleThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 42 min |
| Jul 9, 7:29 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Shannon, Texas | 5 hr |
| Jul 9, 7:54 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
| Jul 9, 7:56 PM CDT | Special Weather Statement | SGF | Howell | 49 min |
| Jul 9, 8:09 PM CDT | Special Weather Statement | SGF | Howell | 51 min |
| Jul 9, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 28 min |
| Jul 10, 3:45 AM CDT | Special Weather Statement | SGF | Oregon | 30 min |
| Jul 10, 8:53 AM CDT | Special Weather Statement | SGF | Vernon | 52 min |
| Jul 10, 11:51 AM CDT | Special Weather Statement | SGF | Webster | 39 min |
| Jul 10, 12:03 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Jul 10, 1:03 PM CDT | Special Weather Statement | SGF | Shannon | 57 min |
| Jul 10, 1:22 PM CDT | Special Weather Statement | SGF | Howell | 53 min |
| Jul 10, 3:31 PM CDT | Special Weather Statement | SGF | Benton, Camden, Hickory | 44 min |
| Jul 10, 3:56 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, St. Clair | 6 hr |
| Jul 10, 4:09 PM CDT | River Flood Warning | SGF | St. Clair | 6 days |
| Jul 10, 6:55 PM CDT | Special Weather Statement | SGF | Jasper | 50 min |
| Jul 10, 5:45 PM CDT | Special Weather Statement | SGF | Cherokee | 60 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.